Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 20, 2019, 2:35 AM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 20, 2019, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 2:35 AM EST (07:35 UTC)
- In effect from
- Jan 20, 2019, 7:00 AM EST
- Expired
- Jan 20, 2019, 3:09 PM EST
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS74 KMRX 200735 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 235 AM EST Sun Jan 20 2019 ...Strong Northwesterly Winds are Forecast through this Afternoon across the East Tennessee Mountains... NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210000- /O.NEW.KMRX.WI.Y.0007.190120T1200Z-190121T0000Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 235 AM EST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM EST this evening. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...Through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
072 WWUS74 KMRX 202009 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 309 PM EST Sun Jan 20 2019 NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-202115- /O.CAN.KMRX.WI.Y.0007.000000T0000Z-190121T0000Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 309 PM EST Sun Jan 20 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds will continue to be gusty from the west and northwest this afternoon into early evening, but the threat of wind gusts over 40 mph has diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 20, 12:40 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 20, 12:40 AM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Sun Jan 20 2019
.AVIATION...
MVFR/VFR conditions currently across the terminals. The cold front
is now to the east of the terminals with strong westerly to
northwesterly winds expected throughout the TAF cycle. Gusts into
the 25-30 kt range are expected over the next 24 hours. MVFR
ceilings are forecast to continue overnight through 15z at CHA,
18z at TYS, and 20z at TRI. Guidance has struggled recently with
clearing skies out too early and held on to MVFR a few hours
longer. As the system lifts out of the area, a few snow showers
will be possible early this morning. Highest confidence is at TRI
with lowest confidence at CHA.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Winter Weather Advisory from 4 AM early this morning to 3 PM EST
this afternoon for Blount Smoky Mountains-Cocke Smoky
Mountains-Johnson-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Southeast Monroe-Unicoi.
VA...Winter Weather Advisory from 4 AM early this morning to 3 PM EST
this afternoon for Lee-Russell-Wise.
&&
MAHazardous weather outlook, Jan 19, 3:20 PM EST, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 320 PM EST Sat Jan 19 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-202030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 320 PM EST Sat Jan 19 2019 /220 PM CST Sat Jan 19 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Widespread rainfall of 1-2 inches with locally higher amounts will lead to localized areas of flooding. Turn around don't drown. Strong winds will continue ahead of the approaching system. A high wind warning has been issued for the mountains and foothills with a wind advisory across portions of southwest Virginia and southwest North Carolina. Gusts of up to 65 mph are possible in the warning area with gusts up to 45 mph possible in the advisory area. A few strong storms will also be possible, generally south of Interstate 40. A few of these storms could produce locally damaging wind gusts this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain will change to snow early Sunday morning. Light snow accumulations of 1 to 3 inches are expected over the far eastern Tennessee and southwest Virginia Mountains. Snowfall of 1/2 to 1 inch are possible across the Plateau counties and lower elevations of southwest Virginia. Bitterly cold temperatures and brisk northwest winds may produce low wind chill values on Sunday night and Monday morning, mainly in the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:31 PM EST | Areal Flood Advisory | MRX | Sevier | 119 min |
| Jan 20, 2:41 AM EST | Wind Chill Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 31 hr |
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.